Alert archive / New Mexico / Tornado Warnings in 2007

Tornado Warning 10, NWS Albuquerque, NM

May 25, 2007Torrance County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 25, 2007, 5:10 PM MDT for Torrance County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 5:10 PM MDT (23:10 UTC)
Expired
May 25, 2007, 6:00 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 252311
TORABQ
NMC057-260000-
/O.NEW.KABQ.TO.W.0010.070525T2310Z-070526T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF ENCINO...OR ABOUT 18 MILES WEST OF VAUGHN...MOVING
  EAST AT 5 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL EASTERN TORRANCE COUNTY AROUND 520 PM MDT...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

LAT...LON 3465 10562 3449 10561 3447 10535 3465 10537

$$
50
1 follow-up statement
000 
WWUS55 KABQ 252358
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT FRI MAY 25 2007

NMC057-260007-
/O.EXP.KABQ.TO.W.0010.000000T0000Z-070526T0000Z/
TORRANCE-
557 PM MDT FRI MAY 25 2007

...TORNADO WARNING WILL EXPIRE AT 600 PM MDT FOR EAST CENTRAL
TORRANCE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...HAIL UP TO HALF INCH DIAMETER AND GUSTY WINDS ARE STILL 
POSSIBLE FROM THIS THUNDERSTORM. THE MAIN FOCUS AREA THROUGH 615 PM
WILL BE FOUND BETWEEN ENCINO AND VAUGHN ACROSS FAR SOUTHEAST PORTIONS
OF TORRANCE COUNTY. 

LAT...LON 3465 10562 3449 10561 3447 10535 3465 10537

$$
50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 25, 3:00 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 25, 3:00 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI MAY 25 2007

.DISCUSSION...
AN UPPER LEVEL TROUGH WILL CROSS NEW MEXICO TONIGHT AND TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS IN THE PROCESS. DURING THE
EVENING...THE MOST NUMEROUS COVERAGE WILL FAVOR THE VICINITY OF
THE CENTRAL MOUNTAIN CHAIN. LATE TONIGHT...THE FOCUS FOR MOST OF
THE STORMS WILL SHIFT TO THE CENTRAL EASTERN PLAINS. TONIGHT...A
15 TO 25 MPH EAST WIND IS ALSO EXPECTED TO RETURN BELOW CANYONS
OPENING INTO THE RIO GRANDE VALLEY...ESPECIALLY AFTER THE FOCUS
FOR CONVECTION SHIFTS TO THE EASTERN PLAINS.

DURING THE WEEKEND...CHANCES FOR THUNDERSTORMS WILL DECREASE EACH
DAY WHILE HIGH TEMPERATURES INCREASE A FEW DEGREES EACH DAY. MOST
OF THE SCATTERED ACTIVITY WILL DEVELOP DURING THE AFTERNOONS AND
EVENINGS ALONG AND EAST OF THE SOUTH CENTRAL MOUNTAINS.
ELSEWHERE...ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED...MAINLY
EAST OF THE CONTINENTAL DIVIDE.

THE FIRST HALF OF THE COMING WORK WEEK WILL BRING A NOTABLE DOWN
TICK IN CONVECTION WITH LATE DAY THUNDERSTORMS FAVORING THE SOUTH
CENTRAL MOUNTAINS...SOUTHEAST PLAINS...AND EVENTUALLY THE
NORTHEAST PLAINS ON TUESDAY AFTERNOON. MEANWHILE...TEMPERATURES
WILL WARM INTO THE UPPER 80S AND LOW 90S.

TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY NIGHT...GFS SUGGESTS
BACK DOOR COLD FRONTS WILL PUSH INTO THE EASTERN PLAINS. THE FIRST
FRONT IS ONLY EXPECTED TO INCREASE DEW POINTS A FEW DEGREES...AND
THIS WILL RESULT IN INCREASED THUNDERSTORMS BY LATE ON WEDNESDAY
EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGER BACK DOOR PUSH
WILL COME ON WEDNESDAY NIGHT AND THURSDAY...WHILE A VIGOROUS
SHORTWAVE CROSSES THE NORTHEAST PLAINS. THE POTENTIAL EXISTS FOR
SEVERE WEATHER THURSDAY IN THE NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  83  47  86 /  10   5   0   0
GALLUP..........................  39  81  39  82 /  10   5   0   0
GRANTS..........................  43  80  41  83 /  20   5   0   0
GLENWOOD........................  49  86  48  91 /  20  10  10   0
CHAMA...........................  33  72  32  75 /  20  20  10   5
LOS ALAMOS......................  45  75  42  80 /  50  10   5   5
RED RIVER.......................  36  64  35  69 /  60  30  10  20
TAOS............................  40  75  39  79 /  50  10  10  10
SANTA FE........................  47  77  47  80 /  60  10  10   5
SANTA FE AIRPORT................  48  79  47  82 /  60  10  10   5
ESPANOLA........................  52  84  52  85 /  50  10  10   5
ALBUQUERQUE HEIGHTS.............  57  82  58  85 /  60  10  10   5
ALBUQUERQUE VALLEY..............  56  84  57  87 /  60   5  10   5
ALBUQUERQUE FOOTHILLS...........  53  79  58  83 /  60  10  10   5
ALBUQUERQUE WEST MESA...........  55  83  57  86 /  50   5  10   5
SOCORRO.........................  59  84  56  88 /  50  20  10   5
SANDIA PARK/CEDAR CREST.........  47  76  49  80 /  60  10  10   5
MORIARTY/ESTANCIA...............  49  80  47  83 /  60  10  10   5
CARRIZOZO.......................  57  78  56  84 /  50  30  20  10
RUIDOSO.........................  49  70  52  74 /  60  30  30  20
RATON...........................  43  75  44  80 /  50  20  20  20
LAS VEGAS.......................  45  74  44  78 /  60  20  20  20
ROY.............................  52  74  52  78 /  50  20  20  20
CLAYTON.........................  53  76  54  82 /  40  20  20  20
SANTA ROSA......................  57  84  56  85 /  50  20  20  20
TUCUMCARI.......................  58  83  58  85 /  40  20  20  20
FORT SUMNER.....................  59  84  58  85 /  40  20  20  20
CLOVIS..........................  56  79  58  84 /  40  30  30  20
PORTALES........................  55  80  57  85 /  40  30  30  20
ROSWELL.........................  60  83  59  87 /  40  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 25, 6:00 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 25 2007

NMZ001>021-026-261200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG
THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE
MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN
CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO
LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY
WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, May 25, 2:18 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT FRI MAY 25 2007

NMZ009-252100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
222 PM MDT FRI MAY 25 2007

...STRONG STORMS EXPECTED TO AFFECT THE MIDDLE RIO GRANDE VALLEY...

DOPPLER RADAR INDICATES THAT STRONG TO POSSIBLY SEVERE STORMS WILL
MOVE INTO WESTERN RURAL PORTIONS OF BERNALLILO AND VALENCIA COUNTIES
BETWEEN 220 TO 235 PM. STORMS WILL ALSO DEVELOP ALONG THE RIO GRANDE
VALLEY BETWEEN LOS LUNAS AND ALBUQUERQUE THROUGH 315 PM. SOME OF
THESE STORMS WILL CONTAIN HALF INCH DIAMETER HAIL WITH STRONG
DOWNBURSTS OF WIND.

FUNNEL CLOUDS HAVE ALSO BEEN OBSERVED WITH STORMS TO THE WEST AND
WILL BE POSSIBLE THROUGH AT LEAST THE MID AFTERNOON ACROSS THE
MIDDLE RIO GRANDE VALLEY. STORM MOVEMENT WILL REMAIN TO THE
EAST/NORTHEAST BETWEEN 15 TO 20 MPH. RAIN AMOUNTS WILL RANGE BETWEEN
TWO TENTHS TO SIX TENTHS WITH THE STRONGER CELLS. SOME STREET
FLOODING WILL BE POSSIBLE.

50
Local storm report, May 25, 2:46 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             20 NNW MAGDALENA        34.38N 107.37W
05/25/2007  E1.00 INCH       SOCORRO            NM   FIRE DEPT/RESCUE

            EMT REMPORTED A FUNNEL CLOUD AND QUARTER SIZE HAIL NORTH
            OF ALAMO

&&

JS
Special weather statement, May 25, 3:02 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT FRI MAY 25 2007

NMZ002-252200-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-
302 PM MDT FRI MAY 25 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL SANDOVAL COUNTY...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF CANONES.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE JEMEZ PUEBLO...JEMEZ
SPRINGS...VALLECITOS AND CANON.

HEAVY RAINS PRODUCED BY THIS STORM WILL CAUSE WATER TO POND ON ROADS
AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND
DITCHES.  HAIL COULD COVER THE GROUND.
Special weather statement, May 25, 3:04 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT FRI MAY 25 2007

NMZ009-252130-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
304 PM MDT FRI MAY 25 2007

...STRONG THUNDERSTORM MOVING OVER THE ALBUQUERQUE METRO
AREA...

AT 3 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO A QUARTER INCH IN DIAMETER BETWEEN THE ISLETA PUEBLO AND
THE ALBUQUERQUE AIRPORT. THE STRONG THUNDERSTORM WAS MOVING TO THE
EAST/NORTHEAST AT 15 MPH. PEA SIZED HAIL WAS REPORTED AT THE
ALBUQUERQUE NATIONAL WEATHER SERVICE OFFICE NEAR THE AIRPORT AT 3
PM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE FOUR HILLS AREA AND
THE
NORTHEAST HEIGHTS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

50
Special weather statement, May 25, 4:01 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT FRI MAY 25 2007

NMZ007-252245-
FAR NORTHEAST PLAINS-
401 PM MDT FRI MAY 25 2007

...STRONG THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF UNION COUNTY...

DOPPLER RADAR INDICATES STRONG THUNDERSTORMS ACROSS NORTHEAST
PORTIONS OF UNION COUNTY. THESE STORMS WILL AFFECT AN AREA NORTH OF
SENECA AND NORTHEAST OF DES MOINE AND GRADUALLY DRIFT TO THE
EAST/SOUTHEAST. THESE STORMS HAVE THE POTENTIAL OF PRODUCING HALF
INCH DIAMETER HAIL...HOURLY RAINFALL AMOUNTS UP TO SIX TENTHS OF AN
INCH WHICH COULD CREATE SOME MINOR FLOODING.

50
Local storm report, May 25, 4:27 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 N ENCINO              34.72N 105.46W
05/25/2007  E0.75 INCH       TORRANCE           NM   PUBLIC

&&

CJONES

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:31 PM MDTSevere Thunderstorm WarningABQColfax, Mora44 min
May 25, 1:44 PM MDTSevere Thunderstorm WarningABQSocorro61 min
May 25, 2:00 PM MDTTornado WarningABQSocorro45 min
May 25, 3:12 PM MDTSevere Thunderstorm WarningABQMora63 min
May 25, 3:13 PM MDTSevere Thunderstorm WarningABQTorrance62 min
May 25, 4:11 PM MDTSevere Thunderstorm WarningABQTorrance64 min
May 25, 5:34 PM MDTSevere Thunderstorm WarningABQLincoln56 min

Nearby

Tornado Warnings in New Mexico, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.